Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 6, 2006, 12:07 AM EDT for Person County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 12:07 AM EDT (04:07 UTC)
- Expired
- Jul 6, 2006, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 060408 CCA FFWRAH NCC145-060700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1207 AM EDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PERSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 300 AM EDT * AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL RAIN THAT IS FALLING OVER SATURATED GROUND IN PERSON COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROXBORO. SEVERAL ROADS NEAR AND SOUTH OF ROXBORO HAVE WATER OVER THE ROADS. MOTORISTS SHOULD BE ALERT TO THIS DANGER. FLOOD WATERS ARE ESPECIALLY HARD TO SEE AT NIGHT. RESIDENTS NEAR SMALL CREEKS AND STREAMS SHOULD BE BE PREPARED FOR POSSIBLE FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. LAT...LON 3652 7914 3625 7913 3625 7882 3653 7883 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 9:52 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 9:52 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EDT WED JUL 5 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY/... FLOOD WATCH CONTINUES. HAVE DELAYED HEAVY PRECIPITATION SLIGHTLY INTO PREDAWN HOURS. WILL UPDATE POINT FORECAST PRODUCTS BUT NO UPDATE TO THE ZONE PRODUCT. TIMING ON HEAVY PRECIPITATION LOOKS TO BE SLIGHTLY DELAYED BUT STILL LIKELY DURING THE WATCH PERIOD. ONLY OTHER POSSIBLE CONCERN IS FOR THURSDAY NIGHT LOW TEMPERATURES. MAY NEED A COUPLE OF DEGREES TRIMMED TO DIP NORTHERN LOWS INTO THE UPPER 50S. HOWEVER IT LOOKS LIKE A LIGHT BREEZE WILL STAY UP AND THIS MAY KEEP LOWS CLOSER TO 60. && .PREV DISCUSSION... (ISSUED 315 PM EDT WED JUL 5 2006) SHORT TERM /TONIGHT THROUGH SATURDAY/... DOUBLE PUNCH OF LOCALLY SEVERE STORMS AND EXCESSIVE RAINFALL EXPECTED TONIGHT ACROSS THE NORTH HALF OF CENTRAL NORTH CAROLINA. SOUTHWEST LOW LEVEL FLOW CONTINUES TO PUMP MOISTURE INTO THE REGION. PRECIPITABLE WATER VALUES HOVERING AROUND 2 INCHES. MEANWHILE UPPER LEVEL VORTICITY AXIS AND ASSOCIATED SURFACE FRONT TRUDGES SOUTHWESTWARD TOWARD CENTRAL NORTH CAROLINA. THIS WILL HELP TO FOCUS LOW LEVEL CONFLUENCE. PLENTY OF SUPPORT ALOFT AS WELL AS REGION IS IN FAVORABLE RIGHT ENTRANCE REGION OF 300 TO 250 MILLIBAR JET OVER NEW ENGLAND THAT IS FORECAST TO STRENGTHEN OVERNIGHT. FINALLY DUE TO DEEP WESTERLY FLOW...POTENTIAL FOR TRAINING ECHOES. TRAINING POTENTIAL HIGHEST OVER THE NORTHERN THIRD OF CENTRAL NORTH CAROLINA. THUS...HAVE EXPANDED FLASH FLOOD WATCH EAST TO INCLUDE ALL OF NORTHERN PIEDMONT AS WELL AS PORTIONS OF NORTHERN COASTAL PLAIN. MID LEVEL TROUGH AND ASSOCIATED FRONT DRIFT SOUTHWARD ACROSS CENTRAL NORTH CAROLINA THROUGH THURSDAY. LOW LEVEL FLOW BECOMES MORE NORTHERLY BY MID DAY NORTH HALF WHICH SHOULD HELP TO DIMINISH/END PRECIPITATION THURSDAY AFTERNOON...AND IN THE SOUTH BY EARLY EVENING. WITH CLOUDS AND PRECIPITATION...EXPECT TEMPERATURES TO BE MUCH COOLER COMPARED TO RECENT DAYS WITH MOST AREAS STRUGGLING TO REACH 80 DEGREES. GENERALLY TRANQUIL WEATHER EXPECTED FRIDAY AND SATURDAY WITH MAXIMUM TEMPERATURES ABOUT A CATEGORY BELOW NORMAL. MAY SEE EXTENSIVE CUMULUS FIELD FRIDAY AND SATURDAY IN THE AFTERNOON AS REGION UNDERNEATH UPPER LEVEL LOW. CANNOT RULE OUT INSTABILITY SHOWERS FRIDAY AND SATURDAY AFTERNOON BUT AIRMASS CURRENTLY APPEARS TO DRY TO SUPPORT NOTHING MORE THAN CUMULUS FIELD AT THIS TIME. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BERMUDA HIGH WILL EXPANDED WESTWARD OVER CENTRAL NORTH CAROLINA THROUGH THE PERIOD. THIS WILL RESULT IN WARM...HAZY AND HUMID CONDITIONS. APPEARS THAT ANY CONVECTION THAT FIRES WILL BE ISOLATED AS MID LEVEL SUBSIDENCE MAY KEEP ON LID ON THE ATMOSPHERE. TEMPERATURES WILL AVERAGE NEAR TO SLIGHTLY ABOVE NORMAL. AVIATION... VFR CONDITIONS WITH JUST ISOLATED THUNDERSTORMS THIS AFTERNOON WILL DETERIORATE TO MVFR DUE TO CEILINGS AND VISIBILITIES... IN WIDESPREAD SHOWERS AND THUNDERSTORMS LATER THIS EVENING AND TONIGHT. CEILINGS AND VISIBILITIES WILL GRADUALLY LOWER FROM NORTH TO SOUTH OVERNIGHT AS DEEPER MOISTURE INCREASES ACROSS CENTRAL NORTH CAROLINA. GENERALLY SOUTH TO SOUTHWEST WINDS THROUGH 06Z... GUSTY AT EASTERN TAF SITES THIS AFTERNOON... WILL VEER TO WEST AND THEN NORTH AS A COLD FRONT CROSSES THE REGION FROM THE NORTH NORTHWEST BETWEEN 10 AND 16Z THURSDAY. THEN A GRADUAL IMPROVEMENT IN CEILINGS AND VISIBILITIES WILL BE SHOWN THROUGHOUT THE MORNING THURSDAY... AS CLOUDS SCATTER OUT AND LIFT THROUGH MIDDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR NCZ007>011-021>027-038>041 UNTIL 9 AM THURSDAY. &&
Hazardous weather outlook, Jul 5, 5:36 AM EDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 536 AM EDT WED JUL 5 2006 NCZ007>011-021>028-038>041-043-060945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- 536 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS ESPECIALLY LATER THIS AFTERNOON INTO THE EVENING HOURS. ADDITIONALLY SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. PORTIONS OF THE NORTHWEST PIEDMONT AND NORTHERN TIER COUNTIES ALONG THE VIRGINIA BORDER HAVE ALREADY RECEIVED SOME LOCALLY HEAVY RAINS OVERNIGHT. MORE WIDESPREAD SHOWERS AND STORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT...SOME WITH LOCALLY HEAVY RAINS WHICH WILL FURTHER ENHANCE THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA. THERE IS THE POTENTIAL FOR LOCALIZED HEAVY RAINS DURING THE MORNING HOURS. FRIDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NCZ042-073>078-083>086-088-089-060945- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 536 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY THIS AFTERNOON...BECOMING MORE NUMEROUS LATER TONIGHT. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. ALSO SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA ESPECIALLY DURING THE MORNING THEN TAPERING OFF IN THE AFTERNOON. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINS ARE POSSIBLE WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING MAINLY AFTER 4 PM. RA
In the hours before
Special weather statement, Jul 5, 6:38 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 638 PM EDT WED JUL 5 2006 NCZ007-052345- PERSON- INCLUDING THE CITY OF...ROXBORO 638 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORM MOVING TOWARD HYCO LAKE... A STRONG THUNDERSTORM ON THE CASWELL PERSON COUNTY LINE IS MOVING NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO BE OVER HYCO LAKE AROUND 7 PM. GUSTY WINDS HOWEVER MAY PRECEDE THIS STORM BY SEVERAL MINUTES. BOATERS SHOULD PREPARE FOR POTENTIALLY ROUGH WEATHER OVER THE NEXT HOUR.
Special weather statement, Jul 5, 6:44 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 644 PM EDT WED JUL 5 2006 NCZ010-011-052345- WARREN-HALIFAX- INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS 644 PM EDT WED JUL 5 2006 ..STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 730 PM EDT... AT 630 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH THE NORTHERN PORTION OF WARREN AND HALIFAX COUNTIES. THE AREA AFFECTED INCLUDES LITTLETON AND SURROUNDING COMMUNITIES. THE STORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH 730 PM. WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RHJ
Special weather statement, Jul 5, 8:45 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 845 PM EDT WED JUL 5 2006 NCZ007>011-022>027-038>042-073>077-083>086-088-060200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...NASHVILLE... LEXINGTON...ASHEBORO...PITTSBORO...RALEIGH...SMITHFIELD... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE 845 PM EDT WED JUL 5 2006 ...THUNDERSTORMS CONTINUE OVER CENTRAL NORTH CAROLINA... SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST THROUGH CENTRAL NORTH CAROLINA THROUGH 10 PM. THE AREA AFFECTED IS MAINLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR...WHICH RUNS FROM GREENSBORO TO DURHAM ON NORTHEAST TO KERR LAKE... AND WEST OF THE INTERSTATE 95 CORRIDOR...WHICH RUNS FROM FAYETTEVILLE TO SMITHFIELD TO WILSON... ON NORTHEAST TO ROANOKE RAPIDS. THE STRONGER STORMS WILL BE ACCOMPANIED BY GUSTY WINDS 30 TO 35 MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. RHJ
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:03 AM EDT | Flash Flood Warning | RAH | Person | 57 min |
| Jul 6, 11:12 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 33 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.